|Posted by Ami-Diabetic on August 24, 2012 at 11:35 PM|
So... you may know that I have had a few procedures on my back recently and that my blood glucose control has been all over the place due to these procedures.
Well, I went to see my diabetes consultant yesterday and he said that my HbA1c has gone up from 8 to 11! yes ELEVEN!!! My overall control shows no ketones, so shows that I am having my insulin on a regular basis.
I am on 75 units of Glargine (Basal) once per day and around 25 units of Novo rapid (Bolus) per meal, so to raise this would put more weight on my body and being such a large amount would be better a reduction than an increase.
So... my consultant decided that it may be worth trying 850 Metformin tablets as well as my insulin to try and take down my glucose levels. He warned me that I may go hypo which I accepted, as I can workaround it by reducing insulin over the weeks. I will take 1 tablet in the morning for 1 week and then on week 2 have morning and Lunch and week 3 onwards I will have morning,Lunch and Evening meal.
I had my first Metformin today and decided to play it safe. My BG was 7.1 and decided that after the tablet, rather than have 21 units as I usually would for the food eaten, I decided to play safe and have just 14. Thinking that my BG would be around or less than my morning 7.1, I was very suprised to see that it was running at 17.4! I sorted my BG at my Evening meal and just before bedtime, it was 6.4.
Tomorrow, I will have the tablet but this time, I will take my usual insulin and see where that takes me. I will be testing regularly for signs of a hypo, just in case the tablet interferes with my hypo awareness.
I'll keep you posted !